Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2006, 11:46 PM CDT for 4 counties in Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 11:46 PM CDT (04:46 UTC)
- Expired
- Jun 24, 2006, 12:45 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Custer County, NE, Lincoln County, NE, Logan County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 9:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240445
SVRLBF
NEC041-111-113-135-240545-
/O.NEW.KLBF.SV.W.0148.060624T0446Z-060624T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT FRI JUN 23 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
WESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1245 AM CDT(1145 PM MDT)
* AT 1142 PM CDT(1042 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
NORTHEAST OF TARBOZ LAKE TO 12 MILES SOUTH OF GANDY TO LAKE MALONEY
STATE RECREATION AREA TO GRAINTON...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF DUNNING TO 13 MILES SOUTH OF STAPLETON TO
NORTH PLATTE TO 21 MILES EAST OF GRANT...AND MOVING SOUTHEAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AND ARNOLD BY 1155
PM CDT...
ANSELMO...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY
BY MIDNIGHT CDT...
WELLFLEET BY 1205 AM CDT...
CALLAWAY BY 1210 AM CDT...
LAT...LON 4173 10032 4130 10061 4107 10085 4071 10154
4074 10028 4104 10026 4121 9997 4170 9963
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 240500
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 PM CDT FRI JUN 23 2006
NEC041-111-113-135-240545-
/O.CON.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
LOGAN NE-CUSTER NE-LINCOLN NE-PERKINS NE-
1159 PM CDT FRI JUN 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM
CDT(1145 PM MDT) FOR SOUTHEASTERN PERKINS...LINCOLN...WESTERN CUSTER
AND EASTERN LOGAN COUNTIES...
AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 2 MILE MARKER 250 TO
6 MILES NORTHWEST OF HIGHWAY 47 MILE MARKER 80 TO 7 MILES SOUTHEAST
OF HIGHWAY 25 MILE MARKER 60...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF DUNNING TO 14 MILES NORTH OF BRADY TO 14 MILES NORTH
OF HAYES CENTER...MOVING SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 92 MILE MARKER 260...HIGHWAY 83 MILE MARKER 60...HIGHWAY 47
MILE MARKER 80 AND BRADY BY 1205 AM CDT...
ANSELMO...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...HIGHWAY
40 MILE MARKER 20 AND WELLFLEET BY 1210 AM CDT...
VICTORIA SPRINGS STATE RECREATION AREA AND CALLAWAY BY 1215 AM
CDT...
WIND UP TO 60 MPH WAS MEASURED AT THE NORTH PLATTE AIRPORT WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 4173 10032 4130 10061 4107 10085 4071 10154
4074 10028 4104 10026 4121 9997 4170 9963
$$
SPRINGER000
WWUS53 KLBF 240518
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM CDT SAT JUN 24 2006
NEC113-135-240528-
/O.CAN.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
LOGAN NE-PERKINS NE-
1118 PM MDT FRI JUN 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR PERKINS AND LOGAN COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
SATURDAY MORNING(300 AM CDT SATURDAY MORNING) FOR WESTERN NEBRASKA.
LAT...LON 4173 10024 4137 10024 4138 10049 4107 10085
4074 10120 4074 10028 4104 10026 4121 9997
4170 9963
$$
NEC041-111-240545-
/O.CON.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
CUSTER NE-LINCOLN NE-
1218 AM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR LINCOLN AND WESTERN CUSTER COUNTIES...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS STATE
RECREATION AREA TO 12 MILES SOUTHEAST OF HIGHWAY 47 MILE MARKER 80 TO
15 MILES SOUTH OF WELLFLEET...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF BROKEN BOW TO 18 MILES EAST OF BRADY TO 11 MILES EAST OF
HAYES CENTER...MOVING SOUTHEAST AT 55 MPH.
LAT...LON 4173 10024 4137 10024 4138 10049 4107 10085
4074 10120 4074 10028 4104 10026 4121 9997
4170 9963
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:56 PM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jun 23, 3:56 PM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI JUN 23 2006 .SHORT TERM... MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER. TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE SEEN IN IR PUSHING INTO NORTHEAST WY. WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING. SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES. .LONG TERM... GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY. TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN AND NORTH CENTRAL NEBRASKA. && POWER
Hazardous weather outlook, Jun 23, 3:47 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT FRI JUN 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE OVERNIGHT HOURS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH THE REMAINDER OF THE NIGHT. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY. A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 23, 8:45 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BURWELL 41.78N 99.13W
06/23/2006 E1.75 INCH GARFIELD NE PUBLIC
&&
HANNONLocal storm report, Jun 23, 9:00 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 14 NNE BURWELL 41.97N 99.03W
06/23/2006 E1.75 INCH GARFIELD NE PUBLIC
&&
HANNONLocal storm report, Jun 23, 9:06 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 10 N BURWELL 41.92N 99.13W
06/23/2006 E1.75 INCH GARFIELD NE EMERGENCY MNGR
HAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY
11.
&&
HANNONLocal storm report, Jun 23, 9:29 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 10 NNE BURWELL 41.91N 99.06W
06/23/2006 M0.75 INCH GARFIELD NE NWS EMPLOYEE
HAILED CONTINUOUSLY FOR 15 MINUTES AT MILE MARKER 103 ON
HIGHWAY 11. ALSO VERY HEAVY RAIN.
&&
HANNONLocal storm report, Jun 23, 11:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM NON-TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/23/2006 M67 MPH DEUEL NE PUBLIC
&&
SPRINGERLocal storm report, Jun 23, 11:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND GST 2 SE LEWELLEN 41.31N 102.12W
06/23/2006 M60 MPH GARDEN NE DEPT OF HIGHWAYS
DEPARTMENT OF ROADS EQUIPMENT
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 47 min |
| Jun 23, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 23, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jun 23, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 23, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 63 min |
| Jun 23, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 23, 10:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 23, 10:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 54 min |
| Jun 24, 12:08 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 67 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 65 min |
| Jun 24, 2:05 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 55 min |
| Jun 24, 2:17 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 24, 2:38 AM CDT | Severe Thunderstorm Warning | LBF | Perkins | 67 min |
| Jun 24, 3:48 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 57 min |
| Jun 24, 3:02 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 24, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Jun 24, 4:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 24, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 24, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Sheridan | 30 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.